MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. PROXIMATE*RH WIDE SKIN STPLR; REMOVABLE (SKIN)

ETHICON ENDO-SURGERY, LLC. PROXIMATE*RH WIDE SKIN STPLR; REMOVABLE (SKIN)
Catalog Number PRW35
Medical Device Problem Code Mechanics Altered (2984)
Health Effect - Clinical Code Wound Dehiscence (1154)
Date of Event 10/03/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Date sent: 12/20/2025.D4: batch # unk.D4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.D4: udi: the expiration date is currently not available.Therefore, the full udi is currently not available.An analysis of the product could not be performed since a physical sample was not received for evaluation.An evaluation of the manufacturing record could not be performed as the required product identification number was not provided to complete the evaluation.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.Is the current patient status known? was there any patient consequence or change in the post-operative care of the patient as a result of the event? (extended hospital stay, readmission, re-operation, etc.) this report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that during a follow-up visit, a few days after a right craniotomy procedure for subdural hematoma, the surgeon stated that the patient experienced wound dehiscence.The surgeon also noted that the skin stapler did not function properly in closing the wound.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 1/6/2026.Photo analysis: this is an analysis of a photo submitted for evaluation.During the visual analysis, the following was observed: the photo shows an open wound on a person's head and no o staples are visible.No conclusion or root cause could be determined.Hands on device analysis may provide the additional evidence necessary to confirm the root cause of the reported event.Because the instrument was not returned our evaluation is limited.An evaluation of the manufacturing record could not be performed as the required product identification number was not provided to complete the evaluation.Additional information was requested, and the following was obtained: did the surgeon use tissue forceps to help approximate the edges? when the skin stapler did not function as expected during the closure, why did he continue using it? here¿s what i found out from the surgeon and physician's assistant.The staples looked okay upon placement.No forceps were used for approximating the skin, but the pa did try to approximate with his fingers while using the stapler.The patient was a drug addict, alcoholic and admitted he had scratched and rubbed his head during the healing period.After this follow up, the patient has not come back to the clinic and skipped all appointments.They were trying to follow up with him.

Common Device Name
REMOVABLE (SKIN)
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
Manufacturer (Section G)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
Manufacturer Contact
orla o'mahony
475 calle c
guaynabo 
3035526892
MDR Report Key23767323
Report Number3005075853-2025-09323
Device Sequence Number10562685
Product Code GDT
UDI-Device Identifier10705036013020
UDI-Public10705036013020
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K833357
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/06/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberPRW35
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/12/2025
Supplement Date Received by Manufacturer12/11/2025
Initial Report FDA Received Date12/10/2025
Supplement Report FDA Received Date01/06/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown